Alert archive / Kansas / Tornado Warnings in 2024

Tornado Warning 12, NWS Goodland, KS

May 3, 2024Gove County, Kansas

NWS Goodland, KS issued this tornado warning at May 3, 2024, 8:46 PM CDT for Gove County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2024, 8:46 PM CDT (01:46 UTC)
Expired
May 3, 2024, 9:15 PM CDT
In force
29 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Gove County, KS

The radar

The Dodge City radar (KDDC), 119 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 4:01 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2024-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2024-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1274 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

049 
WFUS53 KGLD 040146
TORGLD
KSC063-040215-
/O.NEW.KGLD.TO.W.0012.240504T0146Z-240504T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
846 PM CDT Fri May 3 2024

The National Weather Service in Goodland has issued a

* Tornado Warning for...
  Southeastern Gove County in west central Kansas...

* Until 915 PM CDT.

* At 846 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 10 miles northwest of Shields, moving east at 20 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Gove County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3870 10061 3880 10060 3887 10032 3870 10025
TIME...MOT...LOC 0146Z 263DEG 18KT 3875 10055 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Trigg
3 follow-up statements
881 
WWUS53 KGLD 040155
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
855 PM CDT Fri May 3 2024

KSC063-040215-
/O.CON.KGLD.TO.W.0012.000000T0000Z-240504T0215Z/
Gove KS-
855 PM CDT Fri May 3 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHEASTERN GOVE COUNTY...

At 855 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles north of Shields, moving east at 20 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Gove County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3870 10061 3880 10060 3887 10032 3870 10025
TIME...MOT...LOC 0155Z 261DEG 19KT 3876 10048 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Trigg
164 
WWUS53 KGLD 040200 RRA
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
900 PM CDT Fri May 3 2024

KSC063-040215-
/O.CON.KGLD.TO.W.0012.000000T0000Z-240504T0215Z/
Gove KS-
900 PM CDT Fri May 3 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHEASTERN GOVE COUNTY...

At 900 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles north of Shields, moving northeast at 25 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Gove County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3870 10061 3880 10060 3887 10032 3870 10025
TIME...MOT...LOC 0200Z 235DEG 22KT 3871 10048 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Trigg
784 
WWUS53 KGLD 040215 RRA
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
915 PM CDT Fri May 3 2024

KSC063-040225-
/O.EXP.KGLD.TO.W.0012.000000T0000Z-240504T0215Z/
Gove KS-
915 PM CDT Fri May 3 2024

...THE TORNADO WARNING FOR SOUTHEASTERN GOVE COUNTY HAS EXPIRED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Kansas.

Remember, a Severe Thunderstorm Warning still remains in effect for
Gove County.

&&

LAT...LON 3870 10061 3880 10060 3887 10032 3870 10025
TIME...MOT...LOC 0215Z 263DEG 18KT 3872 10040 

$$

Trigg

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 3, 5:57 PM CDT, 2 hours 49 minutes earlier. Its key messages:

  • Thunderstorms will develop along a cold front surging southeastward through the area late this afternoon and evening. Damaging winds and instances of large hail appear to be the primary hazards. Isolated supercells capable of producing all hazards may develop in advance of the front, south of Highway 40 in CO/KS, between 4-8 pm MDT.
  • Fire weather concerns return Monday through Thursday for most of the Tri-State area, but favor along and south of I-70.
  • Thunderstorms, a few of which may become strong to possibly severe, will be possible Monday afternoon/evening.
Area forecast discussion, May 3, 5:57 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
457 PM MDT Fri May 3 2024

.KEY MESSAGES...

- Thunderstorms will develop along a cold front surging
  southeastward through the area late this afternoon and
  evening. Damaging winds and instances of large hail appear to
  be the primary hazards. Isolated supercells capable of
  producing all hazards may develop in advance of the front,
  south of Highway 40 in CO/KS, between 4-8 pm MDT.

- Fire weather concerns return Monday through Thursday for most
  of the Tri-State area, but favor along and south of I-70.

- Thunderstorms, a few of which may become strong to possibly
  severe, will be possible Monday afternoon/evening.

&&

.UPDATE...
Issued at 454 PM MDT Fri May 3 2024

A severe thunderstorm watch is in effect for the entire CWA.
Areas along/south of Highway 40 through 04z, with areas north
through 05z Saturday. All threats still in play, especially
damaging winds.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 130 PM MDT Fri May 3 2024

Not much has changed from previous thinking with two areas of
concern for the remainder of the afternoon and this evening.
Convective initiation has occurred in eastern Colorado near Las
Animas. HRRR shows this activity expanding into northeast
Colorado south of I-70 and northwest Kansas over the next few
hours. Latest analysis and forecast of SBCAPE shows 1500-2000
j/kg available along with effective bulk shear values of 40-50
kts. Those parameters should be sufficient for a few severe
thunderstorms capable of producing large hail, damaging winds
and perhaps a tornado with any discrete supercell. Further
north, initiation has also occurred along the cold front in the
Nebraska panhandle. As the cold front surges south this evening,
convection will increase rapidly into a line capable of
producing damaging wind gusts. Given the same parameters above,
a few embedded cells in the line will also be capable of
producing large hail and a brief tornado. The front will exit
the area by around 06z ending the severe threat, though a few
showers and storms may linger past 06z in southern and eastern
areas. Mean precipitation amounts for the event range from
around a tenth to a quarter of an inch in Colorado, a quarter to
a half inch west of Highway 83, and around a half inch east of
Highway 83. The higher percentiles show locally up to 1 inch
possible in just about the entire area, with up to about 1.5
inches in northeast corner (McCook, Oberlin, Norton) and
southern areas (Tribune, Leoti). Winds will gradually diminish
overnight with low temperatures ranging from the lower 30s in
Colorado to the lower 40s in north central Kansas.

Saturday will be mostly sunny and breezy with just a hint of
shortwave ridging aloft ahead of weak shortwave in southeast
Colorado. High temperatures will be in the lower 60s. Saturday
night now looks dry with the shortwave staying south of the
area. There will be some increase in clouds with low
temperatures in the lower 40s. Models do hint at fog developing
in western portions of the area late Saturday night into Sunday
morning (along the Kansas and Colorado border area and
westward).

Southwest flow aloft continues on Sunday with embedded weak
waves which may result in a few isolated showers and
thunderstorms by Sunday afternoon. There is a very narrow
corridor of weak instability forecast along the Kansas and
Colorado border area with a 100-200 j/kg currently indicated.
So, not expecting any severe storms should any develop. High
temperatures will be in the upper 60s to lower 70s. Shower and
thunderstorm chances increase going into Sunday night with
height falls ahead of the approaching trough and nocturnal low
level jet. MUCAPE increases overnight to 1500-2000 j/kg with
shear values of 40-50kts. So may see elevated thunderstorms late
with a risk for hail, but confidence is low at this time range.
Low temperatures will be in the 50s.

Main trough axis ejects out of the Rockies and across the plains
with a negative tilt on Monday. Surface low will deepen in the
Nebraska panhandle with the dry line trailing south into the
forecast area. The dry line will be the focus for convective
initiation in the afternoon and the models indicating the dry
line will likely be in eastern areas at least for a few hours
before moving east. Timing of initiation will be critical, but
if it happens before the dry line moves out may see a short
window for severe storms along/east of Highway 83. Instability
and shear will be more than adequate for a risk of large hail,
damaging winds and tornadoes. West of the dry line may see few
wraparound high based showers, but no severe threat. However,
afternoon relative humidity values will be dropping to near
critical or critical values and wind speeds also appear to meet
critical thresholds for fire weather concerns. Precipitation
should be east of the area Monday night. High temperatures will
range from the upper 60s in Colorado to the upper 70s in north
central Kansas and lows Monday night in the upper 30s to lower
40s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Issued at 153 PM MDT Fri May 3 2024

Tuesday, an upper trough will be in place over the High Plains and
Central High Plains.  Models continue to show variations in the
placement of a low pressure system ranging from Nebraska to the
Dakotas.  Kept winds where they are for now due to continued
uncertainty on the location of the low, but wouldn't be surprised if
later model runs start to bring up wind potential a bit.  Zonal flow
will be in place over northwestern Kansas and eastern Colorado
through the day.  Expected highs will range from the upper 60s in
portions of Yuma and Kit Carson counties to the mid to upper 70s
south of I-70.

Wednesday, a disturbance will move across the Dakotas and Nebraska.
We are currently forecast to stay dry through the daytime hours.
Some cooler air will move in, with highs ranging from the mid to
upper 60s in eastern Colorado to the upper 60s to low 70s in Kansas
and Nebraska.  Heading into the evening and overnight hours, there
will be a 10-20% chance of a few showers and thunderstorms, mainly
for areas along and west of the Colorado state line.

Thursday, the disturbance will continue to move to the east, with
low end chances (10-30%) of shower and thunderstorm activity.  For
the time being, areas west of a line from McCook to Tribune stand
the best chance of receiving precipitation with this system.
Expected temperatures will be in the 60s for highs and the 30s and
40s for lows.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 418 PM MDT Fri May 3 2024

For KGLD, the terminal is expected to see VCTS/TSRA through at
least 05z Saturday, but may persist through 11z. 5-6sm in rain
and VFR clouds attm. Winds, south 20-30kts through 02z then
north 20-40kts. By 11z, north at 10-15kts, the veering east by
20z. LLWS 02z-05z Saturday 280@40kts.

For KMCK, the terminal is expected to see VCTS/TSRA through at
least 05z Saturday. Potential to persist through 12z. 5-6sm in
rain and VFR clouds attm. Winds, southeast 20-30kts through 03z
Saturday, then northerly 20-40kts. LLWS 01z-03z Saturday
260@60kts.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...None.
CO...None.
NE...None.

&&

UPDATE...JN
SHORT TERM...024
LONG TERM...Wekesser
AVIATION...JN
Hazardous weather outlook, May 3, 5:54 PM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
454 PM MDT Fri May 3 2024

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-042300-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
454 PM MDT Fri May 3 2024 /554 PM CDT Fri May 3 2024/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A Severe Thunderstorm Watch is now in effect until 11 PM MDT/12 AM
CDT for all counties along and north of Highway 40.

A Severe Thunderstorm Watch is now in effect until 10 PM MDT/11 PM
CDT for all counties along and south of Highway 40.

Tonight, a more widespread severe risk is possible as a cold front
moves through the area between 6 PM MT and 10 PM MT. During this
time, damaging winds will be the main hazard, although a few isolated
instances of large hail and perhaps a brief tornado along the front
cannot be ruled out.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY...

Critical fire weather conditions are possible during the afternoon
hours on Monday, Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required. Please send any severe reports to
us via phone, email or social media.

In the hours before

Local storm report, May 3, 8:26 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
726 PM MDT Fri May 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     Tstm Wnd Gst     Kit Carson              38.76N 102.80W
05/03/2024  E55 MPH          Cheyenne           CO   CO-OP Observer

            COOP report of estimated 45-55 MPH wind
            gusts with blowing dust not reducing
            visibility.

&&

CA
Local storm report, May 3, 8:28 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
728 PM MDT Fri May 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     Tstm Wnd Gst     1 ENE Atwood            39.82N 101.01W
05/03/2024  M53 MPH          Rawlins            KS   Mesonet

&&

JN
Local storm report, May 3, 8:36 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
736 PM MDT Fri May 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     Tstm Wnd Gst     Aroya                   38.85N 103.12W
05/03/2024  M54 MPH          Cheyenne           CO   Mesonet

            UP695 reported a gust of 54 MPH.

&&

CA
Local storm report, May 3, 8:38 PM CDT, 8 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Goodland KS
738 PM MDT Fri May 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     Hail             Lydia                   38.28N 101.29W
05/03/2024  M1.00 Inch       Wichita            KS   Trained Spotter

            Additional 1 inch hail reported with the
            funnel cloud report.

0719 PM     Funnel Cloud     1 E Lydia               38.28N 101.27W
05/03/2024                   Wichita            KS   Trained Spotter

            Trained spotter reported a rope type funnel
            cloud due east of their location. Location
            is estimated based on spotter report.

0715 PM     Tstm Wnd Gst     Kit Carson              38.76N 102.80W
05/03/2024  E55 MPH          Cheyenne           CO   CO-OP Observer

            COOP report of estimated 45-55 MPH wind
            gusts with blowing dust not reducing
            visibility.

0707 PM     Tstm Wnd Gst     Aroya                   38.85N 103.12W
05/03/2024  M54 MPH          Cheyenne           CO   Mesonet

            UP695 reported a gust of 54 MPH.

0702 PM     Hail             Lydia                   38.28N 101.29W
05/03/2024  M1.75 Inch       Wichita            KS   Trained Spotter

            Trained spotter reports golf ball sized hail
            with heavy rain and about 25 MPH wind gusts.

0649 PM     Tstm Wnd Gst     1 E Mccook              40.21N 100.59W
05/03/2024  M71 MPH          Red Willow         NE   ASOS

0642 PM     Tstm Wnd Gst     1 ENE Atwood            39.82N 101.01W
05/03/2024  M53 MPH          Rawlins            KS   Mesonet

0642 PM     Tstm Wnd Gst     3 NNW Trenton           40.21N 101.03W
05/03/2024  E60 MPH          Hitchcock          NE   Trained Spotter

            Trained spotter 1 north of Trenton dam
            reported estimated 60 MPH wing gust. No
            hail.

0635 PM     Tstm Wnd Gst     3 SE Oakley             39.10N 100.82W
05/03/2024  M58 MPH          Logan              KS   AWOS

            AWOS station KOEL 2 ESE Oakley.

0624 PM     Tstm Wnd Gst     2 W Monument            39.10N 101.04W
05/03/2024  M55 MPH          Logan              KS   Mesonet

            Mesonet station UP841 1.9 W Monument (UPR).

0619 PM     Tstm Wnd Gst     8 NW Bethune            39.40N 102.51W
05/03/2024  M61 MPH          Kit Carson         CO   Mesonet

            KCOSTRAT21 reported a gust of 61 MPH.

0559 PM     Hail             Tribune                 38.47N 101.75W
05/03/2024  E0.88 Inch       Greeley            KS   911 Call Center

            Greeley county dispatch reported pea to
            nickel sized hail in Tribune.

0555 PM     Hail             4 W Horace              38.47N 101.86W
05/03/2024  M1.25 Inch       Greeley            KS   Public

            Report from mPING: Half Dollar (1.25 in.).

0552 PM     Hail             Tribune                 38.47N 101.75W
05/03/2024  E1.00 Inch       Greeley            KS   Public

            Public report of around 1 inch diameter hail
            in Tribune.

0548 PM     Hail             4 W Horace              38.47N 101.86W
05/03/2024  M0.75 Inch       Greeley            KS   Public

            Report from mPING: Dime (0.75 in.) No other
            information given.

0535 PM     Blowing Dust     13 NW Saint Francis     39.91N 101.97W
05/03/2024                   Cheyenne           KS   Trained Spotter

            0.5 mile visibility from trained spotter in
            blowing dust with winds around 50 MPH.

0507 PM     Tstm Wnd Gst     6 E Heartstrong         39.93N 102.47W
05/03/2024  E60 MPH          Yuma               CO   Trained Spotter

            Trained spotter estimated winds gusting 50
            to 60 MPH. Time estimated based on radar.

0507 PM     Hail             6 E Heartstrong         39.93N 102.47W
05/03/2024  E0.88 Inch       Yuma               CO   Trained Spotter

            Trained spotter estimated nickels. Time
            estimated based on radar.

0501 PM     Tstm Wnd Gst     4 E Yuma                40.13N 102.64W
05/03/2024  M54 MPH          Yuma               CO   Mesonet

            Corrects previous tstm wnd gst report from 4
            E Yuma.

0445 PM     Tstm Wnd Gst     2 NW Wray               40.10N 102.25W
05/03/2024  M55 MPH          Yuma               CO   AWOS

            AWOS station K2V5 2 NW Wray recorded a gust
            of 49 knots.

&&
Local storm report, May 3, 8:42 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
742 PM MDT Fri May 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     Hail             Herndon                 39.91N 100.79W
05/03/2024  E1.75 Inch       Rawlins            KS   Public

            West side of Herndon reports up to hail golf
            ball sized hail.

&&

CA
Local storm report, May 3, 8:44 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
744 PM MDT Fri May 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     Tstm Wnd Gst     3 N Colby               39.43N 101.05W
05/03/2024  M60 MPH          Thomas             KS   AWOS

            AWOS station KCBK 2 N Colby.

&&

CA

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:17 PM CDTSpecial Weather StatementGLDCheyenne28 min
May 3, 7:38 PM CDTSevere Thunderstorm Warning Considerable damage threatGLDSherman, Thomas, Wallace67 min
May 3, 7:51 PM CDTSevere Thunderstorm WarningGLDRawlins39 min
May 3, 8:07 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins23 min
May 3, 8:11 PM CDTSevere Thunderstorm Warning Considerable damage threatGLDWichita47 min
May 3, 8:26 PM CDTSevere Thunderstorm WarningGLDGove79 min
May 3, 8:29 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins61 min
May 3, 8:48 PM CDTSevere Thunderstorm WarningGLDGove, Greeley, Logan, Sheridan, Sherman, Thomas and 2 more57 min
May 3, 9:08 PM CDTSevere Thunderstorm WarningGLDDecatur, Graham, Norton, Sheridan67 min
May 3, 9:36 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins54 min
May 3, 9:40 PM CDTSpecial Weather StatementGLDGove, Wichita35 min
May 3, 10:20 PM CDTSpecial Weather StatementGLDGove25 min
May 3, 10:44 PM CDTSpecial Weather StatementGLDGraham31 min

Nearby

Tornado Warnings in Kansas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.